First time

After struggling (I know I shouldn't) wheezing,tight chest,cough,I gave in and went to see my gp good news no infection but put on prednisone and told to up ventolin to 3-5 puffs every time I need it. Never had prednisone so don't know if any side effect and do you put on weight with them I've lost 4 stone and don't want to start putting it on again. Thanks 

8 Replies

oldestnewest
  • Hi there,sorry to hear you are not too good at the moment. Don't worry you won't suddenly put on a load of weight being on a short course of steriods as you won't. They will make a big improvement on your symptoms as they take down all the inflammation of airways. Are you on a preventer inhaler?

  • Thank you yes on seretide 250 2 puffs twice a day

  • I've been of a short course of steroids before now.  I didn't put any weight on at all:-).  

    Hope they improve things (they did with me) and that you feel better soon.

  • I have been on high dose steroids since January and have not put any weight on. I guess they effect everyone differently! 

  • Hi Lyngal I definitely feel hungrier so go for the apple rather than the pudding .. Xxx

  • I forgot to ask you how much you are on. I'm on 40mg at the moment also I drink more to avoid fluid retention

  • Hi happylondon I'm on 30mg for 5 days hopefully they will do the trick. I thought I was on top of things but over the last few weeks its really been a struggle 

  • It's a standard dosage you should feel relief, read the article about Steroids on the Asthma UK website, useful. I'm all for relief too, i don't think too much as long as I don't get side effects. We have to get on with our lives as comfortably as possible. 😊🌷

You may also like...